Alert archive / Minnesota / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 256, NWS Twin Cities, MN

September 6, 2010Chippewa County, Renville County, Yellow Medicine County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 6, 2010, 4:05 PM CDT for Chippewa County, Renville County, Yellow Medicine County, Minnesota. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 6, 2010, 4:05 PM CDT (21:05 UTC)
Expired
Sep 6, 2010, 4:50 PM CDT
In force
45 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Hail
0.75 in
Wind
65.0 mph

Counties Chippewa County, MN, Renville County, MN, Yellow Medicine County, MN

The radar

The Minneapolis radar (KMPX), 148 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2010-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2010-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
921 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
380 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

430 
WUUS53 KMPX 062105
SVRMPX
MNC023-129-173-062200-
/O.NEW.KMPX.SV.W.0256.100906T2105Z-100906T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
405 PM CDT MON SEP 6 2010

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CHIPPEWA COUNTY IN WEST CENTRAL MINNESOTA...
  EASTERN YELLOW MEDICINE COUNTY IN WEST CENTRAL MINNESOTA...
  NORTHWESTERN RENVILLE COUNTY IN CENTRAL MINNESOTA...

* UNTIL 500 PM CDT

* AT 403 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF
  PRODUCING DAMAGING WINDS IN EXCESS OF 65 MPH. THIS STORM WAS
  LOCATED 18 MILES SOUTHWEST OF HANLEY FALLS...OR ABOUT OVER
  MARSHALL...AND MOVING NORTHEAST AT 40 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  GRANITE FALLS...
  WOOD LAKE...
  HANLEY FALLS...
  HAZEL RUN...
  MINNESOTA FALLS...
  SACRED HEART...
  ASBURY...
  MAYNARD...
  GLUEK...
  CLARA CITY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS IN EXCESS OF 60 MPH. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4513 9559 4492 9525 4489 9525 4489 9520
      4486 9515 4469 9535 4470 9537 4468 9536
      4454 9553 4454 9560 4462 9562 4463 9587
TIME...MOT...LOC 2105Z 213DEG 36KT 4448 9578
WIND...HAIL 65MPH <.75IN

$$
2 follow-up statements
263 
WWUS53 KMPX 062128
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
428 PM CDT MON SEP 6 2010

MNC023-129-173-062200-
/O.CON.KMPX.SV.W.0256.000000T0000Z-100906T2200Z/
CHIPPEWA MN-YELLOW MEDICINE MN-RENVILLE MN-
428 PM CDT MON SEP 6 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
RENVILLE COUNTY IN CENTRAL MINNESOTA...AND NORTHEASTERN YELLOW
MEDICINE AND EASTERN CHIPPEWA COUNTIES IN WEST CENTRAL MINNESOTA
UNTIL 500 PM CDT...

AT 426 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR GRANITE FALLS...MOVING NORTHEAST AT 40
MPH.

LOCATIONS IMPACTED INCLUDE...
  GRANITE FALLS...MINNESOTA FALLS...SACRED HEART...ASBURY...
  MAYNARD...GLUEK AND CLARA CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...AND DEADLY LIGHTNING. FOR YOUR PROTECTION MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4513 9559 4492 9525 4489 9525 4489 9520
      4486 9515 4469 9534 4470 9537 4468 9536
      4463 9551 4466 9558 4469 9579
TIME...MOT...LOC 2128Z 213DEG 36KT 4477 9550
WIND...HAIL 60MPH <.75IN

$$
528 
WWUS53 KMPX 062150
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
450 PM CDT MON SEP 6 2010

MNC023-129-173-062200-
/O.CAN.KMPX.SV.W.0256.000000T0000Z-100906T2200Z/
CHIPPEWA MN-YELLOW MEDICINE MN-RENVILLE MN-
450 PM CDT MON SEP 6 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN RENVILLE COUNTY
IN CENTRAL MINNESOTA...AND NORTHEASTERN YELLOW MEDICINE AND EASTERN
CHIPPEWA COUNTIES IN WEST CENTRAL MINNESOTA IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT
OF THE WARNED AREA.

LAT...LON 4513 9559 4492 9525 4489 9525 4489 9520
      4486 9515 4469 9534 4470 9537 4468 9536
      4463 9551 4466 9558 4469 9579
TIME...MOT...LOC 2150Z 213DEG 36KT 4486 9543

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 3:10 PM CDT, 55 minutes earlier.

Area forecast discussion, Sep 6, 3:10 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
310 PM CDT MON SEP 6 2010

.DISCUSSION...

ACTIVE SHORT TERM STILL EXPECTED AS VERY STRONG SYSTEM CURRENTLY
OVER ERN NEB WORKS ACROSS MN. STILL POSSIBILITY OF SEVERE WEATHER
TONIGHT...WHILE IT LOOKS QUITE BREEZY TONIGHT INTO TOMORROW. END OF
THE WEEK STILL LOOKS MUDDIED WITH SW FLOW SETTING UP WITH THE
SHOWER/THUNDERSTORM CHANCES RETURNING IN THE WEDNESDAY NIGHT
THROUGH FRIDAY NIGHT TIME FRAME.

CURRENT ANALYSIS SHOWS WELL ADVERTISED STRONG...NEGATIVELY TILTED
H5 SHORT WAVE NOW WORKING INTO WRN SODAK/NEB. LEAD WAVE ACROSS ERN
SODAK/NEB HAS GENERATED SOME MAINLY ELEVATED STORMS FROM A 997 MB
SFC LOW NEAR THE OMAHA AREA NW TO EAST OF ABERDEEN SODAK. THERE
IS A DUAL WARM FRONT STRUCTURE WITH THIS SYSTEM. THE SRN WARM
FRONT IS ACROSS SRN IA...WITH THE NRN ONE DRAPED ACROSS THE I-90
CORRIDOR. THE SRN FRONT HAS MID 60 DEWPS TO ITS SOUTH...WHILE THE
NRN ONE HAS DEWPS AROUND 60 POOLED BY IT. THE ASPECT TO WATCH
THOUGH WITH THE NRN FRONT IS THE MORE BACKED WINDS TO ITS NORTH...
WHICH COULD SUPPLY SOME EXTRA SHEAR/HELICITY IF SFC BASED STORM
CAN EVER FIND THEMSELVES IN THE AREA. FINAL THING TO NOTE...THERE
IS A TONGUE OF LOW TO MID 60 DEWPS POOLING FROM THE LOW CENTER
NNW ALONG AN INVERTED THROUGH THAT GOES INTO ERN SODAK. THIS IS
THE AREA THAT WILL NEED TO BE WATCHED FOR POSSIBLE SFC BASED
DEVELOPMENT LATER THIS AFTERNOON.

FOR THE REST OF TODAY/TONIGHT...THE BIG QUESTIONS STILL TO BE
ANSWERED ARE IF...WHEN...AND WHERE IS THE STRONG CAPPING INVERSION
GOING TO BE BROKEN. CURRENT SPC MESOANLYSIS SHOWS TONGUE OF
LOW/MID 60 DEWPS FROM NEB/IA INTO ERN SODAK ASSOCIATED WITH
500-1500 J/KG OF STILL CAPPED MLCAPES. BIG PROBLEM FOR
DESTABILIZATION TODAY HAS BEEN EXTENSIVE MID/UPPER CLOUD COVER
OVER THE AREA THANKS TO PERSISTENT WAA. LATEST TRENDS FROM HRRR
RUNS NOT WANTING TO BREAK THE CAP ALONG THE FRONT UNTIL AFTER 00Z
ACROSS ERN IA/FAR SE MN. FOR MPX CWA...BIGGEST THREAT SEEMS TO BE
WITH MAINLY ELEVATED CONVECTION FROM OMAHA INTO ERN SODAK. THESE
STORMS ARE ASSOCIATED WITH COOLER TEMPERATURES COMING IN
ALOFT...LEADING TO STEEPENING LOW LEVEL LAPSE RATES. MAIN THREAT
FROM THESE LIKELY A MARGINAL HAIL/WIND THREAT GIVEN THEIR ELEVATED
NATURE...THOUGH IF SOMETHING CAN GET ROOTED IN THE BOUNDARY LAYER...
THEN THE POTENTIAL FOR TORNADOES STILL EXISTS. FOR THE REST OF
TONIGHT...HEAVIEST RAIN LOOKS TO FALL ACROSS NRN PORTION OF MN CWA
WITH ZONE OF STRONG FGEN FORCING AND DEFORMATION. A MORE
PERSISTENT RAIN THERE COULD RESULT IN RAINFALL AMOUNTS OF OVER AN
INCH. FOR THE SRN PORTION OF CWA...ARRIVAL OF DRY SLOT AND ISSUES
WITH THE CAP WILL LIKELY LEAD TO A MORE SCATTERED NATURE OF
CONVECTION...WITH LESSER AMOUNTS OF QPF RESULTING.

OTHER BIG ISSUE FOR TONIGHT INTO TOMORROW WILL BE THE STRONG
WINDS...AND HERE THERE IS MUCH MORE CONFIDENCE IN THAN WITH THE
SEVERE POTENTIAL THIS EVENING. ARE SEEING STRONG PRESSURE RISES
ACROSS CENTRAL NEB /6 MB IN 3 HRS/...WITH POST FRONT WINDS ACROSS
SODAK/NEB GUSTING INTO THE MID 30 KTS. THIS AREA OF STRONG
PRESSURE RISES IS STILL PROGGED DO GO ACROSS IA...BUT WITH DRY
SLOT AND STRONG SINKING MOTION COMING IN DIRECTLY BEHIND THE
FRONT...STILL LOOKS GOOD TO SEE SOME VERY STRONG WINDS WITH FROPA.
LATEST WIND GUST FORECASTS FROM THE HRRR SHOW 35 TO 40 KT GUSTS
IMMEDIATELY BEHIND THE FRONT...WITH A FEW HIGHER GUSTS POSSIBLE
ACROSS SRN MN. WILL PROBABLY SEE WINDS LESSEN SOME FOR A FEW HOURS
AFTER FROPA...BUT A RENEWED AND LONGER LASTING SURGE IN WINDS
LOOKS GOOD FOR AFTER 06Z...WHEN MODELS BRING IN A SECOND AREA OF
10+ MB 3 HR PRESSURE RISES ACROSS CENTRAL MN. ISALLOBARIC FORCING
WITH THIS PRESSURE RISE WILL AID IN A RETURN TO ADVY STRENGTH
WINDS FOR LATE TONIGHT INTO TOMORROW AFTERNOON. AS FOR ADVY...ONLY
CHANGE MADE TO IT WAS TO ADD COUNTIES UP TO THE MS RIVER INTO THE
ADVY...AS BLEND OF ALL MODELS SHOWS CORE OF STRONGEST WINDS MOVING
THROUGH AREAS ALONG AND SW OF THE MS. MORE COUNTIES MAY NEED TO BE
ADDED INTO W CENTRAL WI...BUT CONFIDENCE IN THESE AREAS SEEING
SUSTAINED WINDS OF 25 KTS OR MORE /WIND ADVISORY/ LOWER THEN FOR
LOCATIONS FURTHER WEST...BUT THIS IS SOMETHING THAT WILL NEED TO
BE WATCHED THROUGH THE NIGHT. AS FOR POTENTIAL OF A HIGH WIND
WARNING TONIGHT...GIVEN OBS IN NEB ONLY GUSTING INTO THE
30S...CONFIDENCE NOT VERY HIGH IN SEEING GUSTS TO 50 KTS OVER SRN
MN BEHIND THE FRONT...WHICH IS WHAT IS NEEDED FOR THE HIGH WIND
WARNING.

FOR BEYOND...TUESDAY STILL LOOKS COOL...WINDY...AND CLOUDY WITH
SOME WRAP AROUND SHOWERS FOR CENTRAL MN INTO WEST CENTRAL WI.
MODELS CONTINUE TO GO COLDER FOR HIGHS THIS DAY AND GIVEN EXPECTED
CLOUD COVER AND H85 TEMPS BETWEEN +2 TO +5C...COOLER HIGHS SEEMS
REASONABLE...WITH ALL BUT THE SW CWA STRUGGLING TO GET OUT OF THE 50S.

UPPER AND SFC RIDGING WILL MOVE ACROSS THE AREA WEDNESDAY...AND
ALL MODELS IN AGREEMENT WITH WAA/THETA-E ADVECTION RETURNING TO SW
MN WEDNESDAY NIGHT...SO HAVE CONTINUED TO REINTRODUCE POPS THEN.
AFTER THAT...DISCREPANCIES IN TIMING/PRECIP PLACEMENT BETWEEN THE
GFS/GEM/ECMWF THURSDAY THROUGH FRIDAY NIGHT LEADS TO LOWER
CONFIDENCE IN THE FORECAST THEN. HAVE CONTINUED CHANCE POPS
THROUGH THIS PERIOD AS SW FLOW WARRANTS MENTION OF EXTENDED POPS.
LIKELY WILL NOT BE RAINING THE WHOLE TIME...BUT WILL SEE PERIODS
OF SHOWERS/THUNDERSTORMS. ANY SEVERE THREAT WOULD COME WITH
PASSAGE OF A COLD FRONT FRIDAY EVENING/NIGHT...BUT MIXED SIGNALS
ON LOW PLACEMENT/FRONT STRENGTH LEADS TO A LOW CONFIDENCE IN
SEEING MUCH SEVERE WEATHER WITH THIS AT THIS TIME.

HAVE KEPT THE REST OF THE FORECAST DRY AS RIDGING MOVES BACK IN
OVER THE WEEKEND...AND GFS/ECMWF BOTH BRING BACK SOME FORM OF ZONAL
FLOW TO END THE PERIOD...WITH LARGE DISCREPANCIES ON TIMING OF ANY
WAVES...SO OPTED OUT OF ANY PRECIP MENTION UNTIL MORE AGREEMENT
CAN BE ATTAINED.

&&

.AVIATION.../18Z TAF ISSUANCE/

WARM ADVECTION LIFT AHEAD OF THE DEEP LOW PRESSURE SYSTEM OVER
EASTERN NEBRASKA IS CAUSING HIGH BASED SHOWERS AND A FEW STORMS
OVER SW MN AND EASTERN SD. THIS ACTIVITY WILL SPREAD FARTHER INTO
SOUTHERN MN AND WEST CENTRAL WI WITH CIGS AOA 050. MVFR TO IFR
CIGS DEVELOPING OVER EASTERN SD WILL SPREAD INTO WEST CENTRAL MN
AFTER THE LOW PRESSURE MOVES INTO CENTRAL MN. STRONGER THUNDERSTORMS
ARE EXPECTED TO DEVELOP AHEAD OF THE LOW PRESSURE SYSTEM AND
ALONG THE COLD FRONT OVER IOWA JUST PRIOR TO 00Z. EXPECT MOST
THUNDERSTORMS ACTIVITY TO OCCUR BETWEEN 02Z AND 04Z...WITH KEAU
IN THE LATER TIME FRAME.. MVFR CIG TO SPREAD OVER MOST AREA
BEHIND THE COLD FRONT WITH SOME IFR CIGS AFFECTING KSTC AND
KAXN. VSBYS DOWN TO 3SM IN THUNDERSTORMS AND HIGHER END MVFR VSBYS
IN THE RAIN AREA BEHIND THE SYSTEM. STRONG WSW WILL SWEEP ACROSS
THE AREA BEHIND THE COLD FRONT...AND FINALLY WNW ON TUESDAY.
SUSTAINED WIND SPEED OD 25 TO 30 KNOTS EXPECTED ACROSS SOUTHERN
MN WITH A FEW GUSTS TO 45 KNOTS POSSIBLE...ESPECIALLY DURING THE
EARLY PART OF THE NIGHT. SUSTAINED WIND SPEED OF 20 TO 25 KNOTS
CONTINUING THROUGH THE REST OF THE FORECAST PERIOD.

KMSP...VFR CIGS WITH ISOLD SHOWERS IN THE VCNTY THROUGH THE
AFTERNOON...FOLLOWED BY AN INCREASING CHANCE OF THUNDERSTORMS
BETWEEN 23Z AND 00Z. CIGS COULD THEN REACH TO LOW VFR AND MVFR
VSBYS. THREAT OF THUNDER WILL CONTINUE UNTIL ABOUT 03Z. STRONG
WINDS AND MVFR CIGS /AOA 017/ TO SWEEP INTO THE AREA BY 04Z,
SUSTAINED SW WINDS OF 20 KNOTS WITH SOME GUSTS TO 35 KNOTS
POSSIBLE JUST AFTER THE FROPA. MORE OF A WEST WIND BY EARLY
MORNING WITH SUSTAINED SPEEDS AROUND 25 KNOTS WITH GUSTS TO 35.
MVFR CIGS PERSISTING THROUGH THE MORNING BUT BECOMING SCT AFTER
21Z TUESDAY.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WIND ADVISORY FROM 10 PM THIS EVENING TO 3 PM CDT TUESDAY FOR
     CARVER-DAKOTA-DOUGLAS-GOODHUE-HENNEPIN-MCLEOD-MEEKER-POPE-
     RICE-SCOTT-STEARNS-WRIGHT.

     WIND ADVISORY FROM 6 PM THIS EVENING TO 3 PM CDT TUESDAY FOR
     BLUE EARTH-BROWN-CHIPPEWA-FARIBAULT-FREEBORN-KANDIYOHI-LAC
     QUI PARLE-LE SUEUR-MARTIN-NICOLLET-REDWOOD-RENVILLE-SIBLEY-
     STEELE-STEVENS-SWIFT-WASECA-WATONWAN-YELLOW MEDICINE.

WI...NONE.
&&

MPG/JPR
Hazardous weather outlook, Sep 6, 1:13 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
113 PM CDT MON SEP 6 2010

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
071100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
113 PM CDT MON SEP 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE
OUTLOOK AREA THIS AFTERNOON AND THIS EVENING.

THE CHANCES FOR SEVERE WEATHER WILL INCREASE LATE THIS AFTERNOON
AND EVENING AS STRONG LOW PRESSURE LIFTS NORTHEAST INTO WESTERN
MINNESOTA. THIS WILL SWEEP A COLD FRONT EASTWARD ACROSS MUCH OF
THE OUTLOOK AREA...WHICH WILL BE THE FOCUS FOR POTENTIAL SEVERE
THUNDERSTORMS. THE PRIMARY THREAT FROM THESE WILL BE DAMAGING
WINDS. ISOLATED QUICK-MOVING TORNADOES ARE ALSO POSSIBLE...PRIMARILY
ACROSS SOUTH CENTRAL AND EAST CENTRAL MINNESOTA AND WEST CENTRAL
WISCONSIN LATE THIS AFTERNOON AND EVENING.

IN ADDITION...STRONG WESTERLY WINDS ARE EXPECTED TO
DEVELOP THIS EVENING AND CONTINUE OVERNIGHT ACROSS WEST CENTRAL
AND SOUTH CENTRAL MINNESOTA...IN THE WAKE OF THE LOW PRESSURE AND
COLD FRONT. WEST WINDS OF 30 TO 40 MPH ARE EXPECTED...WITH A FEW
GUSTS TO 50 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDY CONDITIONS WILL CONTINUE ON TUESDAY WITH WINDS OF 25 TO 35
MPH AND GUSTS OF 40 TO 45 MPH EXPECTED...PRIMARILY ACROSS WEST
CENTRAL AND SOUTH CENTRAL MINNESOTA.

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MUCH OF THE OUTLOOK
AREA DURING THE LATTER HALF OF THE WEEK. AT THIS TIME...THE
THREAT FOR WIDESPREAD HAZARDOUS WEATHER APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
EVENING...PRIMARILY ACROSS SOUTH AND EAST CENTRAL MINNESOTA INTO
WEST CENTRAL WISCONSIN.

In the hours before

Special weather statement, Sep 6, 2:30 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
230 PM CDT MON SEP 6 2010

MNZ041-047-048-054>056-064-062045-
CHIPPEWA-DOUGLAS-LAC QUI PARLE-POPE-STEVENS-SWIFT-YELLOW MEDICINE-
230 PM CDT MON SEP 6 2010

...THUNDERSTORMS MOVING INTO CHIPPEWA...DOUGLAS...LAC
QUI PARLE...POPE...STEVENS...SWIFT AND YELLOW MEDICINE COUNTIES
THROUGH 345 PM CDT...

AT 224 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS OVER NORTHEAST SOUTH DAKOTA. THESE THUNDERSTORMS WERE
MOVING NORTHEAST AT 45 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE POSSIBLE WITH
THESE STORMS AFTER 3 PM.

PEOPLE IN LAC QUI PARLE...NORTHWESTERN CHIPPEWA...NORTHWESTERN YELLOW
MEDICINE...SOUTHWESTERN DOUGLAS...STEVENS...SWIFT AND WESTERN POPE
COUNTIES...INCLUDING THE CITIES OF BELLINGHAM...MADISON...CHOKIO...
APPLETON...ALBERTA...WATSON AND MILAN...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4526 9646 4526 9632 4520 9612 4540 9614
      4541 9625 4575 9627 4576 9577 4580 9575
      4505 9534 4468 9646
TIME...MOT...LOC 1927Z 230DEG 41KT 4573 9706 4520 9658
          4478 9650
Special weather statement, Sep 6, 3:46 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
346 PM CDT MON SEP 6 2010

MNZ047-054>056-064-065-073-062145-
CHIPPEWA-LAC QUI PARLE-REDWOOD-RENVILLE-STEVENS-SWIFT-YELLOW
MEDICINE-
346 PM CDT MON SEP 6 2010

...THUNDERSTORMS MOVING INTO CHIPPEWA...LAC QUI PARLE...REDWOOD...
RENVILLE...STEVENS...SWIFT AND YELLOW MEDICINE COUNTIES THROUGH
445 PM CDT...

AT 341 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF CANBY
TO 5 MILES SOUTHEAST OF CURRENT LAKE. THESE STORMS WERE MOVING NORTH
AT 50 MPH.

PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  ST LEO.
  PROVIDENCE.
  CERRO GORDO.
  SPRING CREEK.
  VESTA.
  MILAN.
  GRANITE FALLS.
  BENSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4577 9587 4562 9575 4541 9574 4541 9561
      4468 9511 4420 9560 4462 9561 4462 9613
      4485 9623
TIME...MOT...LOC 2043Z 195DEG 45KT 4487 9616 4414 9584

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 3:35 AM CDTWind AdvisoryMPXBlue Earth, Brown, Carver, Chippewa, Dakota, Douglas and 25 more35 hr
Sep 6, 2:30 PM CDTSpecial Weather StatementMPXChippewa, Lac qui Parle, Stevens, Swift75 min
Sep 6, 3:46 PM CDTSpecial Weather StatementMPXChippewa, Swift, Yellow Medicine59 min
Sep 6, 5:33 PM CDTSpecial Weather StatementMPXBlue Earth, Faribault, Freeborn, Rice, Steele, Waseca57 min
Sep 6, 6:25 PM CDTSpecial Weather StatementMPXKanabec, Mille Lacs, Sherburne80 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.